The overall rating of a review is different from a simple average of all individual ratings.
Share this review on
I started taking the pill (microgynon) when I was in my teens, and was perfectly happy with this one. But I soon started having very bad headaches, which progessed into migranes, and after a visit to the doctor I found out I had "Intercranial Hypertension" which basically meant I had high blood pressure in my brain - caused by the pill.
As you can imagine, this put me off the pill for a good few years, where I resorted to using the faithful rubber.
But once I was in a relationship, I felt it would be easier to go on the pill again, and found out from the doctor that there were several options available for someone who had high blood pressure like myself.
The doctor listed many things, including the coil, an implant, and various pills. But we decided to try Cerazette. She told me I might experience some irregularity with my periods. That was an understatement!
I won't bore you with the official jargon, because there's enough of it out there, but what I will tell you is my experience of it.
I was a little concerned at the fact that I might not have a period at all - because how could I tell if I was pregnant?
Anyway, at first, I was bleeding all the time. I'd have a proper period every two weeks, and between those times there was a constant discharge.
Mood wise, I noticed I had highs and lows. Before, I could judge my swings, for example: one week I'd be really hungry; another week I'd want a hug all the time; and the next I'd be unbearable to be around and hated my boyfriend, who could do no right! But once I was on the pill, it seemed that these were all mixed up, and I had no idea where I was.
Recently I've noticed that I'm less and less inclined to have sex. It's not that I don't enjoy it, it's just that I'm never in the mood. My boyfriend has noticed a change, but he thinks it's me - he'd never believe me if I blamed the pill! But it's the truth!
The irregular periods suddenly stopped completely, and I was so panicked that I took a pregnancy test. Of course, it came back negative. After this, I didn't have another period, and that was about a year and a half ago. The tampons I had in my cupboard have actually gone off!
It's strange not having a period, it doesn't feel right somehow. One day, I do want children, but worry about how long it will take for my body to get back to normal once I come off the pill.
One thing I will say, is don't believe everything you read. Some of the reviews here mention weight gain - but I've actually lost a stone in the past six months! My headaches, which were a huge problem before, are no more. I have no skin irritations, no cysts, or anything else that's listed. What is has done for me is allowed me to be on a pill which prevents me from having headaches and babies!